Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Mar 23, 2001, 1:13 PM CST for Logan County, Sherman County, Thomas County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2001, 1:13 PM CST (19:13 UTC)
- Expired
- Mar 23, 2001, 2:00 PM CST
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Sherman County, KS, Thomas County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 231913
SVRGLD
KSC109-181-193-232000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM CST FRI MAR 23 2001
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS
NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS
SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS
* UNTIL 200 PM CST(100 PM MST)
* AT 1208 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES NORTHWEST OF WINONA...OR ABOUT 19
MILES SOUTHEAST OF GOODLAND...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINONA AT 200 PM CST
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
$$
LAT...LON 3929 10131 3926 10152 3913 10148 3896 10133
3u908 10122
VPAPOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:27 PM CST, 46 minutes earlier.
Area forecast discussion, Mar 23, 12:27 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1127 AM MST FRI MAR 23 2001 THE SFC COLD FRONT SEEMS TO HAVE STALLED JUST SOUTH OF A ITR/GLD/MCK LINE. BEHIND THE FRONT ABUNDANT LOW LVL CLOUDINESS WILL KEEP TMPS HOVERING IN THE 40S AND I HAVE UPDATED THE FORECAST HERE. ALONG AND AHEAD OF THE FRONT TMPS HAD RISEN INTO THE UPPER 50S TO MIDDLE 60S WITH A FEW SHOWERS DEVELOPING. 17Z LAPS DATA HAD A THTE E RIDGE ALONG THE FRONT aWITH NEG LIS AND A WEAKENING CAP NEAR THE ITR/GLD AREA. SHOWERS/TSRA APPEAR REASONABLE ALONG WITH WINDY NORTH WINDS ALREADY DEVELOPING ACROSS THE N FA. .GLD...NONE. VP
In the hours before
Special weather statement, Mar 23, 11:05 AM CST, 2 hours 8 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1005 AM MST FRI MAR 23 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE TRI STATE AREA TODAY. A STRONG COLD FRONT WILL MOVE ACROSS THE TRI STATE AREA THIS AFTERNOON. AHEAD OF THE FRONT...TEMPERATURES WILL RISE INTO THE 60S TO AROUND 70 WITH DEW POINTS INCREASING TO 50 OR ABOVE. THE COMBINATION OF AFTERNOON HEATING...LOW LEVEL MOISTURE...AND THE COLD FRONT WILL TRIGGER THUNDERSTORMS THIS AFTERNOON. ALTHOUGH SPOTTER ACTIVATION AT THIS TIME IS NOT ANTICIPATED...SOME OF THE THUNDERSTORMS MAY BECOME STRONG AND PRODUCE HAIL APPROACHING DIME SIZE SOUTH OF A FLAGLER COLORADO TO COLBY KANSAS TO GOVE LINE. VP
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.